MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC AQUACEL AG+/AAA SURGICAL; DRESSING, WOUND, DRUG

CONVATEC DOMINICAN REPUBLIC INC AQUACEL AG+/AAA SURGICAL; DRESSING, WOUND, DRUG
Model Number 422604
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: patient city : (b)(6) patient country : united states.Contact number of the hospital: (b)(6), name of the hospital: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.Batch record review: lot 4l00075 was manufactured on 18/nov/2024, in scd packaging line, with a total of (b)(4) market units (mkus).The complaints investigator performed a batch record review on 09/jun/2025, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material identification (id) 1728531 and manufacturing order (b)(4).Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue was found within the documentation.The reported malfunction could be generated during the manufacturing process of the final line, therefore no further batch record review of the subassembly lots was required.Photograph, video and/or physical sample evaluation: there were photographs associated with this case and in these, the reported defect can be seen.No unused return sample was expected.Historical complaints review: on 09/jun/2025, complaints investigator ran a query in database in order to verify the complaints reported for the 4l00075 lot for the malfunction "foreign matter (e.G.Hairs, insects) within primary pack (sterile products)" defect and no additional complaints were identified.Historical nonconformance review: on 09/jun/2025, complaints investigator ran a query in database looking for any in process nonconformance / corrective and preventive actions (capa) (s) associated to the malfunction "foreign matter (e.G.Hairs, insects) within primary pack (sterile products)" defect for the lot number 4l00075 and as result, no nonconformance / corrective and preventive actions (capa) (s) for this malfunction were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction (pi), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm) "visual nonconformities": frequency: first unit and hourly sample quantity: continuous visual inspection acceptance criteria: accept = 0 | reject = 1.Defect rate analysis there has only been 1 defective part confirmed to date from a lot size of (b)(4) products.This represents a defect rate of only (b)(4), which is well within an appropriate acceptable quality level (aql) for this defect which should be 0.40% based on our process instruction (pi).In addition, all the in-process testing on this lot did not find a single defective unit, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of 0.40.To date, it is well within our accepted acceptable quality level (aql) level for this type of failure mode or defect.Conclusion: there were photographs associated with this case and in these, the reported defect can be seen.A review of batch records was completed and showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancies related to this issue were found within the documentation.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 9618003.
 
Event or Problem Description
The medical center notified the company's territory manager about the issue.Upon opening the dressing, one of the staff members noticed a hair embedded between the outer hydrofiber layer and polyurethane coating of surgical dressing.The hair was indeed embedded into the dressing and could not be removed from the top or brushed away.The dressing was not applied to the patient.The territory manager retained the dressing and offered to mail it for further investigation.The voice message was also attached by the territory manager.The photographs of the dressing were also available.

Brand Name
AQUACEL AG+/AAA SURGICAL
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22343538
Report Number9618003-2025-02088
Device Sequence Number8573692
Product Code FRO
UDI-Device Identifier00768455169535
UDI-Public00768455169535
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number422604
Device Lot Number4L00075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown